Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2018, 9:45 PM CDT for Reagan County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2018, 9:45 PM CDT (02:45 UTC)
- Expired
- Mar 26, 2018, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 89 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -222 m²/s²
- 0-3 km storm-relative helicity
- -153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
257
WUUS54 KMAF 270245
SVRMAF
TXC383-270345-
/O.NEW.KMAF.SV.W.0005.180327T0245Z-180327T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
945 PM CDT MON MAR 26 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Reagan County in western Texas...
* Until 1045 PM CDT
* At 944 PM CDT, a severe thunderstorm was located 8 miles east of
Stiles, or 17 miles north of Big Lake, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect hail damage to roofs, siding, windows, and
vehicles.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Reagan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3138 10150 3164 10154 3165 10127 3139 10127
TIME...MOT...LOC 0244Z 257DEG 23KT 3145 10143
HAIL...1.50IN
WIND...60MPH
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:25 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 26, 6:25 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 625 PM CDT Mon Mar 26 2018 .DISCUSSION... && .AVIATION... Most TAF locations should be W/SW wind this evening except for MAF. Dryline sitting just west of MAF and not expecting it to return east so looking for SE wind to continue there. Additional storm development near MAF possible this evening. && .PREV DISCUSSION... /issued 305 PM CDT Mon Mar 26 2018/ UPDATE... Severe Thunderstorm Watch. DISCUSSION... Have updated forecast for new Severe Thunderstorm Watch in effect until 2am. Severe storms will be possible this afternoon and tonight over the Eastern Permian Basin and Lower Trans Pecos. PREV DISCUSSION... /issued 148 PM CDT Mon Mar 26 2018/ DISCUSSION... Upper trough coming in from the west will slowly progress east the next couple of days. This trough will develop a closed low over AZ early tomorrow before crossing the region Wednesday... this will be a favorable pattern for rain. After that upper ridge builds in with warmer and drier conditions. Have extensive cloud cover over much of the area today that has kept temperatures down. Still have good low level moisture over the east with dewpts into the 60s but a dryline separates it from much drier air west with dewpts only in the 30s. Temps closer to normal this afternoon and Tuesday in the 70s with even cooler conditions Wednesday. A cold front will move through the area late Tues/early Wednesday with cooler temperatures the next day. Highs generally in the 70s continue through Friday. SW flow aloft will bring a series of shortwaves across the area... add in a 300mb jet... decent moisture... a dryline and an approaching cold front and conditions look good for storms to over the next few days. Will have storm chances for the rest of the afternoon and this evening mainly east along a dryline. Some of these storms could be strong to severe and a watch is in effect... however expect a better chance for severe wx east of the CWA. As far as this area Tuesday night looks like the best chance for rain along the front... especially for the Permian Basin. Have bumped up pops a little over the east each period... will highlight threats in HWO. After Wednesday dry conditions return. FIRE WEATHER... Extensive cloud cover today keeping fire weather threat low for most of the region. However a Fire Danger Statement remains in effect for the potential for critical RH in Presidio county and the Big Bend, where less cloud cover and above- normal temps are anticipated. 20-ft winds in the 10 to 20 mph range. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 74 47 66 / 60 50 70 30 Carlsbad 48 73 43 70 / 20 20 20 10 Dryden 61 81 54 80 / 40 30 40 10 Fort Stockton 56 77 48 72 / 40 30 30 10 Guadalupe Pass 45 64 42 62 / 20 10 10 10 Hobbs 48 70 41 64 / 30 30 40 20 Marfa 41 74 36 66 / 20 10 10 10 Midland Intl Airport 55 75 46 68 / 50 40 60 20 Odessa 52 73 45 69 / 50 40 50 20 Wink 52 77 45 72 / 40 30 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Mar 26, 3:24 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 324 PM CDT Mon Mar 26 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 324 PM CDT Mon Mar 26 2018 /224 PM MDT Mon Mar 26 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will be possible this afternoon and tonight, mainly over the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning and brief rainfall. Some storms may be severe, mainly along and east of a Snyder to McCamey line, with large hail and damaging winds possible. Severe Thunderstorm Watches are in effect through this evening for the eastern Permian Basin and lower Trans Pecos. Near-critical fire weather conditions are expected through this evening over portions of Presidio County and the Big Bend area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will be possible Tuesday, mainly over the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning and brief rainfall. A few storms could be strong to severe, mainly over the Permian Basin and lower Trans Pecos, with large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Mar 26, 7:28 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
728 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL GARDEN CITY 31.87N 101.48W
03/26/2018 E1.75 INCH GLASSCOCK TX COUNTY OFFICIAL
QUARTER TO SOME GOLF BALL SIZE.
&&
DHLocal storm report, Mar 26, 7:30 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
730 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 9 S LORAINE 32.28N 100.71W
03/26/2018 E2.75 INCH Mitchell TX PUBLIC
&&
DHSpecial weather statement, Mar 26, 7:58 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
758 PM CDT MON MAR 26 2018
TXZ061-062-069-270145-
Midland TX-Ector TX-Upton TX-
758 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN
MIDLAND AND NORTHWESTERN UPTON COUNTIES UNTIL 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Crane, moving north at 45 mph.
Nickel size hail, very heavy rain and wind gusts of 50 to 55 mph
will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Ector...southwestern Midland and northwestern Upton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3146 10209 3148 10229 3171 10233 3178 10208
3170 10184
TIME...MOT...LOC 0057Z 184DEG 40KT 3155 10219
49Special weather statement, Mar 26, 8:32 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
832 PM CDT MON MAR 26 2018
TXZ069-270215-
Upton TX-
832 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UPTON COUNTY UNTIL
915 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Rankin, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Rankin and rural areas north of Rankin on Highway 329.
A severe thunderstorm watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3112 10178 3119 10217 3133 10217 3139 10178
3135 10177
TIME...MOT...LOC 0131Z 251DEG 23KT 3125 10208
49Local storm report, Mar 26, 9:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
930 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 15 NE RANKIN 31.38N 101.76W
03/26/2018 E1.00 INCH Reagan TX PUBLIC
&&
DHSpecial weather statement, Mar 26, 9:34 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 934 PM CDT MON MAR 26 2018 TXZ070-270315- Reagan TX- 934 PM CDT MON MAR 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAGAN COUNTY UNTIL 1015 PM CDT... At 934 PM CDT, Doppler radar was tracking a strong thunderstorm near Stiles, or 15 miles north of Big Lake, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Reagan County. A severe thunderstorm watch remains in effect until 200 AM CDT for western Texas. LAT...LON 3134 10156 3165 10158 3165 10127 3133 10127 TIME...MOT...LOC 0234Z 257DEG 30KT 3142 10150 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:22 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Mar 26, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 62 min |
| Mar 26, 7:58 PM CDT | Special Weather Statement | MAF | Midland | 47 min |
| Mar 26, 8:32 PM CDT | Special Weather Statement | MAF | Upton | 43 min |
| Mar 26, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 62 min |
| Mar 26, 9:34 PM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| Mar 26, 9:54 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Mar 27, 12:29 AM CDT | Special Weather Statement | MAF | Terrell | 61 min |
| Mar 27, 12:39 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 23 min |
| Mar 27, 5:17 PM CDT | Areal Flood Advisory | MAF | Gaines | 118 min |
| Mar 27, 5:19 PM CDT | Special Weather Statement | MAF | Loving | 41 min |
| Mar 27, 5:47 PM CDT | Areal Flood Advisory | MAF | Gaines | 118 min |
| Mar 27, 6:08 PM CDT | Special Weather Statement | MAF | Gaines | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.